MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24701
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and heavily calcified left posterior tibial artery with no significant bend.A 2.5mm x 40mm x 145cm coyote es balloon catheter was advanced for dilatation.However, during initial inflation at 10 atmospheres, the balloon ruptured.The procedure was completed with another balloon at the same size.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
B3.Date of event: corrected from (b)(6) 2021 to (b)(6) 2021.B5.Describe event or problem: corrected and updated.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and heavily calcified left posterior tibial artery with no significant bend.A 2.5mm x 40mm x 145cm coyote es balloon catheter was advanced for dilatation.However, during initial inflation at 10 atmospheres, the balloon ruptured.The procedure was completed with another balloon at the same size.No patient complications nor injuries were reported.It was further reported that percentage of stenosis was a 99% and not 90% as previously reported.There were no significant bends noted in the lesion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a coyote es balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole 15mm from the proximal marker band.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11369576
Report Number2134265-2021-02259
Device Sequence Number17090418
Product Code LIT
UDI-Device Identifier08714729767381
UDI-Public08714729767381
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2022
Device Model Number24701
Device Catalogue Number24701
Device Lot Number0026175630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer02/26/2021
03/26/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/17/2021
04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR